1 of 2 < >

Registration Process

We're in the process of switching back on automated registrations, but have a few bugs to work out! If you need to register, please email
2 of 2 < >

We're "Moving!"

PLEASE - update your bookmarks to The 'old' address will only work for a few more days.
See more
See less

Dry eye due to birth control

  • Filter
  • Time
  • Show
Clear All
new posts

  • Dry eye due to birth control

    I have mentioned on my previous posts that I got dry eye due to my birth control. But I am super worried right now and this is the reason: i used to have dry eyes the week before and during my period; after this I would get so much better to the point I was able to wear makeup. NOT this month! It's been 2 weeks now since my period ended and I've had the worst dry eyes in my life, ive been using my gel ointment a lot! I even had to buy another one after 2 weeks.. I've also noticed that I get so much worse when I'm working, the light really affects me and my jobs has super wide and big windows and lot of light...

    so so my concerns are: first, do you guys think It's kinda like chronic now? Cause it won't go away!
    and since is hormone related (and I stopped my birthcontrol 4 months ago -depo provera, I I only got the shot twice-) do you think my body will go back to normal or I would have to take hormone imbalance medicine to help me out? I have an appt with an endocrinologist and my ophthalmologyst next week though, but I am so soooo worried I will have to give up on makeup for the rest of my life?!

    I am super super depressed and just to think I started birthcontrol just because my doctor thought I had endometriosis (which I don't even have) and my eyes got totally messed up makes me so mad! I've been stolen the good quality of life I had, I am so so depressed!

    Please pleaseeeee let me know your comments I know I've posted about this but I just an answer to those questions

  • #2
    I feel your pain and can relate - I am exploring the idea that my dry eye and MGD might be related to hormones. My situation is a bit different, though - I got off my birth control pill in mid-March, and dry eye started in May after being off of the pill. Now it's horrible - I have excruciating pain every day. It is so hard to work. Just found out from my doctor that my progesterone is on the low side, so I am wondering if I treat that, if it'll help. I'm thinking of going back on the pill to see if it helps my eyes feel back to normal again.

    For now, I'm on dry eye drops (Xiidra), warm compress mask, and retaine drops for MGD. No improvement yet.

    Please update or let me know if you find any connection between the dry eye and hormones after seeing your doctors! I will do the same!

    Also, I completely understand your feeling like your old good quality of life has been stolen - me too.

    (P.S. - I'm so sad about giving up eye makeup too)


    • #3
      I'll totally let you know, ask your doctor about hormone imbalance medicine, just try it! What do you have to loose?! I'll totally let you know how it goes


      • #4
        Yes, I have an appointment in a couple of weeks, so I will try whatever she recommends for the hormones!


        • #5
          Hi guys just wanted to give you an update. My endocrinologist cancelled my appt .. my previous doctor sent him my medical records and all the birthcontrol I've had taken and now he seems to believe I don't have any "hormonal disorder" so he cancelled my apt and said he couldn't see me... I do have an apt with my ophtalmologist tomorrow... just wanted to shareD that. I'm so sad..


          • #6
            So sorry to hear that. I know how you feel as my doctor wouldn't do the probing procedure on me either! Let us know what the optho says. I'm a week before my period and I could barely open my eyes last night they burnt so bad! Every month this happens!


            • #7
              I just left his office and he was SHOOKED about my dry eyes. I haven't used any eye drops since Saturday, and he told me my eyes look fine! No dry eyes or anything! I explained to him it's only a week before and during my period I get worse, and he told me I have to make an appt during those days cause right now he can't see anything! It's so weird! Anyway, he talked about plugs, and he gave me "NanoTears MO Emollient" and also another mineral oil to lubricate my eyes. He told me just to use them when I have dry eyes not right now.
              He told he has never never seen anything like this before!


              • #8
                The name of the other medicine is: "tobramycin and dexamethasone ophtalmic suspension


                • #9
                  Maybe bio milk, eggs, meats etc would help?


                  • #10
                    I'll try everything at this point I'm desperate


                    • #11
                      Same. I do eat a lot of meat. I have rosacea though so I can't really eat much for carbs and already don't do dairy.

                      The only thing doctors have recommended to me was being on the pill to balance hormones but they can cause dry eye too!! I dunno. There was one month I didn't get a flare before my period and I was doing an anti Candida regime. Maybe I'll start that again?


                      • #12
                        I don't know what to do anymore I'm desperate really


                        • #13
                          So I don't have dry eyes now, this weeks it's been pretty good, but yesterday I had a party and I wore makeup, of course I was super uncomfortable and my eyes started tearing and I could feeL like I had sand or something in the corners of my eyes! I used my eye drops a couple of times and gave me SOME relieve.. today at work I was super uncomfortable, it's like I'm allergic to makeup I literally will kill myself if i can wear makeup anymore


                          • #14
                            My issues started because of the Mirena IUD. Iím absolutely positive the birth control is the reason my eyes totally went haywire. I took it out about a year and a half ago after I realized it was probably the issue. Nothing has gotten better. I tried called a personal injury lawyer to see if I could sue the company and he didnít seem to think I had a case. Iím 23 and Iím pretty convinced Iím going to be like this for the rest of my life. I talked to a corneal expert at the Boston foundation for sight and she said that she sees it a lot among girls who have used progesterone only birth control(Mirena and Depo).

                            I was only on the Mirena about a year.


                            • #15
                              I'm so sorry to hear that! but I think your lawyer is right, I talked to all my cousins too they are lawyers and they all told me that since I signed like a disclosure saying that if something happened to me due to the medicine they were not liable, I'm screw*d.... I was only on the depo for about a year too!